Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 641, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 22, 2000, 5:58 PM CDT for Bolivar County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 22, 2000, 5:58 PM CDT (22:58 UTC)
- Expired
- Sep 22, 2000, 6:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 6:25 PM CDT | Thunderstorm Wind | Boyle, MS | The tin roof was blown off of a metal mechanic shop. At least one section of power lines was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WUUS54 KJAN 222258 SVRJAN MSC011-222330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 630 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF BENOIT...OR ABOUT 7 MILES NORTHWEST OF LELAND...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BENOIT AT 615 PM CDT BE NEAR BOYLE...CLEVELAND...RENOVA AT 630 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:40 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 22, 3:40 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT FRI SEP 22 2000 MID/UPPER LEVEL SHORTWAVE ENERGY OVER ERN TX NOTED ON WATER VAPOR IMAGERY IS HEADING EAST INTO LOWER MS VALLEY REGION WHERE STRONG LOW LEVEL THETAE RIDGE AND INSTABILITY AXIS EXIST. AIRMASS SOMEWHAT DEPLETED OVER CNTRL AND ERN PORTIONS OF THE FORECAST AREA FROM PREVIOUS CONVECTION...BUT AIRMASS IS RECOVERING AND SHOWER/TSTM ACTIVITY GRADUALLY DEVELOPING EASTWARD. WILL PUT FAIRLY HIGH POPS FOR MAINLY THIS EVENING. STRONG TROFFING OVER THE WRN/CNTRL CONUS WILL MAINTAIN WARM/MOIST SOUTHERLY FLOW ACROSS THE FORECAST AREA NEXT SEVERAL DAYS AS A STRONG COLD FRONT DROPS SOUTHWARD INTO THE SOUTHERN PLAINS AND MID MS VALLEY. APPEARS THAT SURFACE FOCUSING FOR PRECIPITATION WILL BE LACKING THROUGH SUNDAY. STILL THOUGH...EXPECT THERE WILL BE ENOUGH INSTABILITY GIVEN SOME INSOLATION TO TRIGGER WIDELY SCATTERED TO SCATTERED AFTN/EVNG SHOWER/TSTM ACTIVITY IN HIGH PRECIPITABLE WATER AIRMASS. WILL KEEP SMALL POPS AND ABOVE AVERAGE TEMPS GOING. FORECAST BECOMES RATHER COMPLICATED BY LATE SUNDAY AFTN INTO SUNDAY NIGHT AS MUCH WILL DEPEND ON TIMING OF COLD FRONT PUSHING SOUTHEAST TOWARDS THE LOWER MS VALLEY AND SHORTWAVE ENERGY. MODELS INDICATE THAT STRONG MID LEVEL RIDGING WILL TAKE PLACE ALONG THE GULF COAST. THIS WILL HELP LEND TO AN UNSEASONABLY STRONG BAROCLINIC ZONE FROM NRN TX INTO THE OH/TN VALLEY REGION. THE LONGWAVE PATTERN SUGGESTS THAT THE COLD FRONT WILL BE SLOW TO PUSH SOUTHWARD INTO THE LOWER MS VALLEY WITH MOST MID/UPPER LEVEL ENERGY REMAINING NORTH OF THE AREA. OVERALL CONFIDENCE NOT HIGHT AND CHANCE POPS LOOK GOOD AT THIS TIME...WITH BEST POPS OVER NRN ZONES. QPF DISCUSSION...BEST PRECIPITATION COVERAGE WILL TAKE PLACE IN 1ST 6 HR PERIOD WITH SCATTERED SHOWER/TSTM COVERAGE. EXPECT AROUND QUARTER TO ONE HALF INCH AVERAGE DURING 00Z TO 06Z PERIOD...OVER MAINLY CNTRL/ERN BASINS. TOTAL BASIN AVERAGES FOR 06Z TO 00Z SUNDAY PERIOD SHOULD BE AROUND ONE TENTH OF AN INCH OR LESS. IN THE EXTENDED...CONFIDENCE REMAINS ON THE LOW SIDE CONCERNING COLD FRONTAL POSITION MONDAY. MODELS AND NCEP INDICATE DEVELOPMENT OF WAVE ALONG THE E-W COLD FRONT AS IT HANGS UP MONDAY ACROSS THE LOWER MS VALLY WITH RESISTANCE FROM RIDGING ACROSS THE NRN GULF. WILL KEEP SLIGHTLY COOLER TEMPS IN FOR MONDAY. MODELS INDICATE STRONGER TROFFING IN FOR ERN US TUESDAY AND WEDNESDAY AND COOL/DRY HIGH PRESSURE SHOULD BUILD ACROSS THE FORECAST AREA. PRELIM NUMBERS... JAN 73/89/71/91 5323 MEI 71/88/69/91 6323 .JAN... AR...NONE. LA...NONE. MS...NONE. 43 P
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| Sep 22, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.